Alert archive / Florida / Beach Hazards Statements in 2024
Beach Hazards Statement 14, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Apr 13, 2024, 4:18 AM EDT for 5 counties in Florida. It took effect at Apr 13, 2024, 5:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2024, 4:18 AM EDT (08:18 UTC)
- In effect from
- Apr 13, 2024, 5:00 AM EDT
- Expired
- Apr 14, 2024, 4:00 AM EDT
- In force
- 23 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493 WHUS42 KMLB 130818 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 418 AM EDT Sat Apr 13 2024 FLZ154-159-164-140800- /O.CAN.KMLB.RP.S.0013.000000T0000Z-240413T0900Z/ /O.NEW.KMLB.BH.S.0014.240413T0900Z-240414T0800Z/ Coastal Indian River-Coastal Saint Lucie-Coastal Martin- 418 AM EDT Sat Apr 13 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong, southward flowing longshore current and a Moderate Risk of rip currents expected. * WHERE...Coastal Indian River, Coastal Saint Lucie and Coastal Martin Counties. * WHEN...Through late tonight. * IMPACTS...Breezy north to northeast winds will produce a strong, southward flowing longshore current today, which can push swimmers into deeper water unexpectedly, making them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ141-347-447-647-747-140800- /O.NEW.KMLB.BH.S.0014.240413T0900Z-240414T0800Z/ Coastal Volusia-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 418 AM EDT Sat Apr 13 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong, southward flowing longshore current and a Moderate Risk of rip currents expected. * WHERE...Coastal Volusia, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Breezy north to northeast winds will produce a strong, southward flowing longshore current today, which can push swimmers into deeper water unexpectedly, making them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 12, 9:55 PM EDT, 6 hours 23 minutes earlier.
Area forecast discussion, Apr 12, 9:55 PM EDT, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
955 PM EDT Fri Apr 12 2024
...New UPDATE, AVIATION, MARINE...
.UPDATE...
Issued at 954 PM EDT Fri Apr 12 2024
The forecast remains on track across east central Florida, with no
major changes made to the forecast with the evening update. Dry
conditions will continue as an area of high pressure settles across
the Gulf of Mexico, gradually drifting eastward towards the
peninsula overnight and into Saturday. Skies will remain clear, with
westerly winds gradually veering to out of the north-northwest
overnight at 5 to 10 mph. Overnight lows will fall into the low to
mid 50s across east central Florida.
&&
.AVIATION...
(00Z TAFs)
Issued at 954 PM EDT Fri Apr 12 2024
VFR conditions are forecast through the period at all terminals.
Northwest winds will remain between 5 to 10 knots overnight. Clear
skies with dry conditions continuing into tomorrow. Winds will pick
back up out of the north-northeast after 14Z at 10 to 15 knots with
gusts up to 25 knots possible.
&&
.MARINE...
Issued at 954 PM EDT Fri Apr 12 2024
Deteriorating boating conditions are forecast across the Gulf Stream
waters overnight as west-northwest winds increase to 20 to 25 knots.
Seas, in response, will increase to 5 to 7 feet across the Gulf
Stream waters. Elsewhere, west-northwest winds will increase to 15
to 20 knots with seas generally 3 to 5 feet. A Small Craft Advisory
will go into effect across the offshore Volusia and Brevard waters
at 10 PM and expand to the Treasure Coast waters at 1 AM. Small
craft should exercise caution across the nearshore Volusia and
Brevard waters. Conditions will remain dry through tonight.
&&
.PREVIOUS DISCUSSION...
Issued at 310 PM EDT Fri Apr 12 2024
Saturday... High pressure (1026mb) will continue to influence the
region into Saturday as the high builds over the northern Gulf of
Mexico and Deep South into Saturday. Dry weather is forecast
which will combine with dry antecedent soils and result in fire
sensitive weather again Saturday. Afternoon highs are forecast to
reach the mid 70s to along the coast and the upper 70s to low 80s
inland west of I-95.
Sat Night-Sun Night...Mid-level ridging very slowly begins to
amplify from the southwest GoMex northward through the Plains. This
will put the FL peninsula in NWRLY flow with occasional weak mid-
level impulses traversing the region. At the surface, weak east-west
oriented ridging will align across the central peninsula with
extensions across the Gulf and western Atlc. Any fronts will steer
clear (north) of the area with a weakening pressure gradient in
place and lighter winds. MSunny/MClear skies with dry conditions
forecast day/night. Cool overnight mins into Sun morning, mainly L-
M50s, except some U40s within play for normally cooler locales over
the interior, and U50s along the Space/Treasure coasts. Afternoon
highs on Sun in the U70s to near 80F along the coast with L80s (a
few M80s) into the interior. Slightly warmer overnight with lows
into Mon morning in the M-U50s areawide and perhaps some L60s
barrier islands.
Mon-Fri...The aforementioned mid-level ridging will build eastward
across the GoMex and Deep South thru mid-week before flattening as
it is beat down by shortwave energy Wed night-Thu as the flow
becomes zonal, once again. Surface high pressure is centered over
the western Atlc and associated ridging lifts northward early next
week, then gets knocked back south on Thu with the approach of a
cold front that will pass down the FL peninsula late in the day on
Fri thru Fri night. The atmosphere still remains somewhat moisture-
starved and for now we keep the extended dry. Surface winds do
become onshore thru mid-week, then S/SW into Fri (pre-frontal), then
winds quickly veer to NW/N (post-frontal). Warming trend in store
areawide with 80s and perhaps some L90s (interior) Wed-Fri.
Overnight mins in the U50s to L60s Tue morning, then 60s areawide
over the remainder of the extended.
&&
.FIRE WEATHER...
Issued at 310 PM EDT Fri Apr 12 2024
Sun...Fire sensitive conditions continue with aftn min RHs in the
M20s-M30s W of I-95 and 35-45pct near the coast. Vegetation overall
remains fairly dry with Significant Fire Potential in the Moderate
category. 20FT ERLY winds mainly 5-10 mph with some occasional
higher gusts.
Extended...Continued fire sensitive with Significant Fire Potential
Moderate most days. 20FT ERLY winds on Mon up to around 10 mph, ESE
on Tue/Wed 10-15 mph. Some higher gusts can be expected. Min RH
values L-U30s W of I-95 on Mon-Wed. Conditions forecast to remain
dry well into the extended. Next forecast front on late Fri, but
slim chances for precip at this point with it.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 54 75 53 79 / 0 0 0 0
MCO 56 80 55 83 / 0 0 0 0
MLB 57 75 57 79 / 0 0 0 0
VRB 55 77 57 80 / 0 0 0 0
LEE 54 79 54 83 / 0 0 0 0
SFB 54 79 54 83 / 0 0 0 0
ORL 57 80 57 83 / 0 0 0 0
FPR 53 77 56 79 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 1 AM to 10 AM EDT Saturday for AMZ555-
575.
Small Craft Advisory until 10 AM EDT Saturday for AMZ570-572.
&&
UPDATE...Tollefsen
LONG TERM...Weitlich
AVIATION...TollefsenHazardous weather outlook, Apr 12, 8:10 PM EDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 810 PM EDT Fri Apr 12 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-131000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 810 PM EDT Fri Apr 12 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A High Risk of rip currents at the Treasure Coast beaches and a Moderate Risk of rip currents at the Brevard and Volusia beaches will continue through the overnight hours. Entering the surf at night is strongly discouraged. .WIND AND SEA IMPACT... Poor to hazardous boating conditions are forecast across the local Atlantic waters tonight due to west-northwest winds increasing to 20 to 25 knots and seas building up to 7 feet across the Gulf Stream waters in response. A Small Craft Advisory goes into effect across the offshore Volusia and Brevard waters at 10 PM and will then extend to the Treasure Coast waters after 1 AM. Small craft will need to exercise caution across the nearshore Volusia and Brevard waters for west-northwest winds 15 to 20 knots and seas up to 5 feet overnight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. At least a moderate risk of rip currents will continue through this weekend. Sensitive fire weather conditions are forecast to continue into next week, as dry air lingers across the state, leading to near- critical minimum RH values. Warming temperatures will become well above normal by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Tollefsen
Nearby
Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.